Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 6, 2005, 8:11 PM CDT for Tallahatchie County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 8:11 PM CDT (01:11 UTC)
- Expired
- Apr 6, 2005, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 145 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 1:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 070112
SVRMEG
MSC135-070200-
/O.NEW.KMEG.SV.W.0071.050407T0111Z-050407T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 900 PM CDT
* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CHARLESTON...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ENID BY 845 PM CDT
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3399 9026 3407 9018 3409 9013 3416 9011
3416 8993 3416 8993 3407 8993 3399 8996
3388 9010
$$1 follow-up statement
000
WWUS54 KMEG 070136
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
836 PM CDT WED APR 6 2005
MSC135-070142-
/O.CAN.KMEG.SV.W.0071.000000T0000Z-050407T0200Z/
TALLAHATCHIE MS-
836 PM CDT WED APR 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR TALLAHATCHIE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THE STORM THAT PROMPTED THE
SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE AREA.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY
EVENING FOR NORTHERN MISSISSIPPI.
LAT...LON 3399 9026 3407 9018 3409 9013 3416 9011
3416 8993 3416 8993 3407 8993 3399 8996
3388 9010
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:16 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 6, 3:16 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT WED APR 6 2005 .DISCUSSION... BUSY WEATHER DAY ACRS THE MID SOUTH. FIRST ROUND OF STORMS LEFT 1 TO 2 INCHES ACRS MUCH OF W TN AND N MS THIS MORNING. ROUND NUMBER 2 IS WELL UNDER WELL ATTM. NEARLY VERTICALLY STACKED UPPER LEVEL LOW STARTING TO MOVE INTO WRN AR. OCCLUDED FRONT STRETCHES IN AN ARC FROM NRN AR TOWARD CLARKSDALE. THIS FRONT IS PUSHING EAST INTO THE MID SOUTH. GOOD LOW LEVEL SHEAR WITH WINDS BACKED TO THE EAST-SOUTHEAST TO THE NORTH/EAST OF THE FRONT CREATING LARGE VALUES OF HELICITY INVOF FRONT. MEANWHILE DRY SLOT IS PUNCHING INTO ERN AR WITH SFC TEMPS CLIMBING INTO THE UPPER 70S AT SGT. AIRMASS WILL CONT TO DESTABILIZE SOUTH/WEST OF THE FRONT DURING THE REST OF THE AFTN. STORMS WILL CONT TO FIRE ALONG AND SOUTH OF THIS BOUNDARY FROM NW MS INTO ERN AR THIS AFTN. THESE STORMS WL PUSH NORTHEAST THROUGH THE MID SOUTH INTO THE EVENING HOURS. THE MAIN THREAT CONTINUES TO BE LARGE HAIL THOUGH WITH THE ENHANCED HELICITY ALONG THE FRONT ISOLATED TORNADOES ARE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM BASICALLY SOUTH AND WEST OF A DYERSBURG TO SAVANNAH LINE. HAVE ISSUED A FLOOD WATCH FOR THE AREA EAST OF THE MS RIVER TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES EARLIER TODAY COMBINED WITH RADAR TRENDS AND UPPER LOW TRACK PLACE WEST TN AND NRN MS IN POTENTIAL HEAVY RAIN AREA. BEST THREAT FOR HEAVY RAIN PROBABLY UNTIL MIDNIGHT...THOUGH WL CARRY WATCH UNTIL 6 AM SINCE UPPER LOW HAS BEEN MOVING SLOWER THAN FORECAST. UPPER LOW SHOULD BE APPROACHING THE MS RIVER BY 12Z THU MOVING ACRS NRN MS DURING THE DAY. WL KEEP RELATIVELY HIGH POPS ACRS THE AREA. EXPECT BEST CHANCE FOR PRECIP WL BE NORTH OF THE UPPER LOW IN THE DEFORMATION AREA ACRS NE AR...MO BOOTHEEL AND NW TN. THUNDER CHANCES HIGHEST EAST OF THE UPPER LOW DURING THE MORNING DIMINISHING AS THE LOW TRACKS EAST. UPPER LOW TRACKS TO NRN GA THU NIGHT AND PRECIP WL TAPER OFF. RIDGE BUILDS ACRS THE AREA FRI THROUGH SUN WITH MILD TEMPS AND DRY WEATHER. BELIEVE IT OR NOT ANOTHER CLOSED UPPER LOW IS FORECAST TO IMPACT THE AREA WITH CHANCES FOR PRECIP SUN NIGHT INTO WED. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...FLOOD WATCH FOR NRN MS UNTIL 600 AM. TN...FLOOD WATCH FOR WEST TN UNTIL 600 AM. &&
Hazardous weather outlook, Apr 6, 3:50 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT WED APR 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 350 PM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI AND PART OF WEST TENNESSEE. THE PART OF WEST TENNESSEE IS BASICALLY SOUTH AND WEST OF A DYERSBURG TO SAVANNAH LINE. THIS AREA INCLUDES MEMPHIS... TUPELO...CLARKSDALE AND JONESBORO. STORMS WILL CONTINUE TO DEVELOP ACROSS NORTHWEST MISSISSIPPI...SOUTHWEST TENNESSEE AND EASTERN ARKANSAS LATE THIS AFTERNOON AS AN OCCLUDED FRONT PUSHES INTO THE AREA. THESE STORMS WILL PUSH NORTHEAST DURING THE EVENING. THE MAIN THREAT WITH THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. THE BEST AREA FOR SEVERE WEATHER APPEARS TO BE SOUTH AND WEST OF A WYNNE ARKANSAS THROUGH MEMPHIS TO PONTOTOC MISSISSIPPI LINE. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THE REMAINDER OF WEST TENNESSEE NOT IN THE TORNADO WATCH. THIS AREA IS NORTH AND EAST OF A DYERSBURG TO SAVANNAH LINE. THIS AREA INCLUDES JACKSON AND PARIS TENNESSEE. STORMS WILL EVENTUAL MOVE INTO THIS AREA WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER IN THIS AREA WILL BE FROM 6 PM TO 10 PM. A FLOOD WATCH IS IN EFFECT FOR WEST TENNESSEE AND NORTH MISSISSIPPI TONIGHT. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TONIGHT PRODUCING THE THREAT OF FLOODING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. SJM
In the hours before
Local storm report, Apr 6, 4:41 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL POPE 34.21N 89.95W
04/06/2005 0.88 INCH PANOLA MS LAW ENFORCEMENT
0320 PM HAIL 3 W MILLINGTON 35.33N 89.94W
04/06/2005 0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN SHELBY FORREST WEST OF
MILLINGTON.
0406 PM HAIL 7 W OXFORD 34.36N 89.65W
04/06/2005 1.00 INCH LAFAYETTE MS EMERGENCY MNGR
0427 PM TSTM WND DMG 2 SE OXFORD 34.34N 89.50W
04/06/2005 LAFAYETTE MS LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 6.
0428 PM TORNADO 4 NE OXFORD 34.40N 89.48W
04/06/2005 LAFAYETTE MS FIRE DEPT/RESCUE
TORNADO REPORTED ON THE GROUND BY LAFAYETTE COUNTY FIRE
DEPARTMENT.
&&
LRYLocal storm report, Apr 6, 5:05 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
505 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL POPE 34.21N 89.95W
04/06/2005 0.88 INCH PANOLA MS LAW ENFORCEMENT
0320 PM HAIL 3 W MILLINGTON 35.33N 89.94W
04/06/2005 0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN SHELBY FORREST WEST OF
MILLINGTON.
0406 PM HAIL 7 W OXFORD 34.36N 89.65W
04/06/2005 1.00 INCH LAFAYETTE MS EMERGENCY MNGR
0415 PM HAIL 10 SE BATESVILLE 34.22N 89.81W
04/06/2005 0.75 INCH PANOLA MS TRAINED SPOTTER
NEAR HIGHWAY 15 SOUTHEAST OF BATESVILLE MS.
0415 PM TSTM WND DMG 10 SE BATESVILLE 34.22N 89.81W
04/06/2005 PANOLA MS TRAINED SPOTTER
ROOF / STRUCTURAL DAMAGE ON HIGHWAY 315.
0427 PM TSTM WND DMG 2 SE OXFORD 34.34N 89.50W
04/06/2005 LAFAYETTE MS LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 6.
0428 PM TORNADO 4 NE OXFORD 34.40N 89.48W
04/06/2005 LAFAYETTE MS FIRE DEPT/RESCUE
TORNADO REPORTED ON THE GROUND BY LAFAYETTE COUNTY FIRE
DEPARTMENT.
&&
LRYLocal storm report, Apr 6, 5:26 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL POPE 34.21N 89.95W
04/06/2005 0.88 INCH PANOLA MS LAW ENFORCEMENT
0320 PM HAIL 3 W MILLINGTON 35.33N 89.94W
04/06/2005 0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN SHELBY FORREST WEST OF
MILLINGTON.
0341 PM HAIL 10 SE BATESVILLE 34.22N 89.81W
04/06/2005 0.75 INCH PANOLA MS TRAINED SPOTTER
NEAR HIGHWAY 15 SOUTHEAST OF BATESVILLE MS.
0341 PM TSTM WND DMG 10 SE BATESVILLE 34.22N 89.81W
04/06/2005 PANOLA MS TRAINED SPOTTER
ROOF / STRUCTURAL DAMAGE ON HIGHWAY 315.
0415 PM HAIL 7 W OXFORD 34.36N 89.65W
04/06/2005 1.00 INCH LAFAYETTE MS EMERGENCY MNGR
0427 PM TSTM WND DMG 2 SE OXFORD 34.34N 89.50W
04/06/2005 LAFAYETTE MS LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 6.
0428 PM TORNADO 4 NE OXFORD 34.40N 89.48W
04/06/2005 LAFAYETTE MS FIRE DEPT/RESCUE
TORNADO REPORTED ON THE GROUND BY LAFAYETTE COUNTY FIRE
DEPARTMENT.
&&
LRYSpecial weather statement, Apr 6, 7:27 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 727 PM CDT WED APR 6 2005 ARZ036-MSZ001-TNZ088-070100- CRITTENDEN AR-DE SOTO MS-SHELBY TN- 727 PM CDT WED APR 6 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN...DESOTO AND SHELBY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER CORMORANT AT 727 PM CDT...MOVING NORTH AT 30 MPH. THIS STORM WILL LIKELY CONTAIN SOME HAIL AND GUSTY WINDS. PEOPLE IN CRITTENDEN...DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF MARION AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 6, 7:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 732 PM CDT WED APR 6 2005 MSZ020-070115- TALLAHATCHIE MS- 732 PM CDT WED APR 6 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TALLAHATCHIE COUNTY. A STRONG THUNDERSTORM PRODUCING SMALL HAIL WAS LOCATED 5 MILES SOUTHEAST OF WEBB AT 731 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TALLAHATCHIE COUNTY...INCLUDING THE CITY OF CHARLESTON... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 6, 7:44 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 744 PM CDT WED APR 6 2005 MSZ021-070100- YALOBUSHA MS- 744 PM CDT WED APR 6 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...YALOBUSHA COUNTY. A STRONG THUNDERSTORM PRODUCING SMALL HAIL WAS LOCATED OVER COFFEEVILLE AT 744 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.